Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects
Nov 8, 2005

My boyfriend was bitten last week while working with the police. As a precaution, the doctor issued him with anti-retro virals. He has become very ill in the past 48 hours (ie. severe headaches, vomiting, hayfever and nausea). The doctor has not told him if he can take any other medicines and has prescribed him with Combivir and stocrin 200mg. The medication is making him feel so sick he wants to stop the treatment but I know it is better for him to continue with the treatment. What can I give him to stop some of the side effects.

Response from Dr. Henry

I ordinarily would not recommend use of HIV drugs after a biting injury unless the biter was known to be HIV Infected on no treatment-otherwise the potential benefit is too low to be worth the cost and side effects (if HIV status of source person unknown would not generally recommend prophylaxis). Many/most patients will have side effects with Combivir/Stocrin for the first days/weeks. Headaches can be treated with analgesics and nausea/vomiting with a number of anti-emetics. KH



Previous
New Combo, New Side Effect
Next
Is this a side effect or am I just depressed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement